Alert archive / Minnesota / Beach Hazards Statements in 2017
Beach Hazards Statement 20, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Sep 8, 2017, 10:04 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2017, 10:04 AM CDT (15:04 UTC)
- Expired
- Sep 8, 2017, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 3.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136 WHUS43 KDLH 081504 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1004 AM CDT FRI SEP 8 2017 MNZ037-WIZ001-090100- /O.NEW.KDLH.BH.S.0020.170908T1504Z-170909T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 1004 AM CDT FRI SEP 8 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS, WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ HUYCK
1 follow-up statement
177 WHUS43 KDLH 082051 AAA CFWDLH COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 351 PM CDT FRI SEP 8 2017 MNZ037-WIZ001-090100- /O.CON.KDLH.BH.S.0020.000000T0000Z-170909T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 351 PM CDT FRI SEP 8 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ HUYCK
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Sep 8, 6:26 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 8, 6:26 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Duluth MN 626 AM CDT Fri Sep 8 2017 .SHORT TERM...(Today through Saturday) Issued at 330 AM CDT Fri Sep 8 2017 Early this morning the northland was under a ridge of surface high pressure that originated in central Ontario. A high pressure ridge aloft will move across the upper Midwest through Saturday and will keep the Northland dry nearly cloud-free. As the surface high moves southeast and east of the region, a return flow of warmer air will signal a warming trend that will last into next week. The coldest air is currently over the northland. The INL 06Z RAOB came in with an 8h temperature of +3C, down 2 degrees from the 00Z run. But this should be the last of the cold air as 8h temperatures warm to through the singles digits today then around 10 or so Saturday afternoon. The coldest air does linger over northwest WI tonight and Saturday morning, especially in the eastern portion of the forecast area, from the MN Arrowhead to northwest WI, from Bayfield County and Sawyer County and eastward. Added some patchy frost in those areas tonight with low lying areas most susceptible to frost. .LONG TERM...(Friday night through Thursday) Issued at 330 AM CDT Fri Sep 8 2017 An upper trough will be over the Northern Plains with ridging just downstream over the Northland Saturday evening. Clear to partly cloudy skies will continue Saturday night into Sunday with a bit more cloudiness developing over western areas Sunday afternoon. Southerly winds Sunday will cause temperatures to be warmer with highs in the lower to middle seventies for most areas. The North Shore will be cooler with off lake winds occurring. The upper trough will move over Minnesota Sunday with the low level features lagging. A weak cold front moving through the region will cause a chance for showers and perhaps a few thunderstorms Sunday night into early Monday afternoon. Highs Monday will remain in the seventies for most areas. A west/northwest flow aloft with an absence of significant shortwaves and weak high pressure near or just east of the region will occur Monday night into Thursday. This pattern will cause mainly dry conditions. Highs will be mainly in the seventies but cool a few degrees by Thursday.&& .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1220 AM CDT Fri Sep 8 2017 High pressure will build into the Upper Midwest from Ontario through the TAF period. Radiation fog has already developed at HIB, and expect it to develop at HYR. Uncertain how low visibilities will get at this point, but expect them to jump around between MVFR and LIFR with the lowest visibilities at HIB. In addition to fog, low level stratus is possible at DLH per the RAP/NAM guidance due easterly flow aloft advecting air in from Lake Superior. Have only hinted at 1000 ft ceilings due Fog will dissipate between 13Z and 14Z as the mixed layer develops. Afterwards expect VFR conditions at all terminals with winds less than 10 knots through the forecast. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 626 AM CDT Fri Sep 8 2017 Fog was occurring across portions of the Northland this morning with conditions as low as LIFR. The fog will quickly dissipate this morning leading to VFR conditions into this evening thanks to high pressure. More fog will be possible tonight, especially over northwest Wisconsin and far northeast Minnesota. && .PRELIMINARY POINT TEMPS/POPS... DLH 61 44 64 51 / 0 0 0 0 INL 66 42 70 51 / 0 0 0 0 BRD 64 45 69 54 / 0 0 0 0 HYR 64 40 68 49 / 0 0 0 0 ASX 63 40 68 48 / 0 0 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...Frost Advisory until 8 AM CDT this morning for WIZ003-004-009. MN...Frost Advisory until 8 AM CDT this morning for MNZ012-020-021. LS...None. && SHORT TERM...CLC LONG TERM...DTM AVIATION...Melde
Hazardous weather outlook, Sep 8, 3:49 AM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 349 AM CDT Fri Sep 8 2017 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-090600- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 349 AM CDT Fri Sep 8 2017 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Skywarn Spotter activation will not be needed today or tonight. LSZ121-140>148-090600- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 349 AM CDT Fri Sep 8 2017 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. CLC More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Sep 8, 7:43 AM CDT, 2 hours 21 minutes before
Special Weather Statement National Weather Service Duluth MN 743 AM CDT Fri Sep 8 2017 MNZ010>012-018-019-025-026-035-036-081415- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-North Cass-South Itasca- Northern Aitkin-South Aitkin- Including the cities of International Falls, Ely, Isabella, Bigfork, Hibbing, Walker, Grand Rapids, Hill City, and Aitkin 743 AM CDT Fri Sep 8 2017 ...SOME DENSE FOG THIS MORNING... There was some dense fog across the area this morning with visibility nearly zero is sporadic areas across northeast Minnesota. When driving this morning, be aware of rapidly changing visibility. It is best to slow down to be prepared for low visibility and slower traffic. The fog will lift rapidly through 9 am. CLC
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:15 PM CDT | Frost Advisory | DLH | Aitkin, Carlton, Cook, Itasca, Koochiching, Lake and 1 more | 16 hr |
Nearby
Beach Hazards Statements in Minnesota, 2017Beach Hazards Statements in Wisconsin, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.